Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea - Atrilpla-Coeliac Disease
Sep 22, 2010

I read several times that Atripa normally doesnt cause diarrhea after a year of treatment but I am 54, I have been taken Atripla for 5 years, the first 2 years no problem except the regular side effects. I have been suffering constipation my whole life. After two years on Atripla suddenly I start having watery stools and bloatedness with abdominal distension after one hour of a main meal. I had several test like: colonoscopy, stools test, X-Ray, MRI abdominal region, Sonogram of liver, pancreas and gall bladder, endoscopy, everything normal. I tried different food regimens like no lactose, no raw vegetables, etc. I suffer hypothyroidism (I take Synthroid) and I had low Vit. D (now taking 2,000 IU my Vit D is normal) Could I have Coeliac Disease ? Could this be related to Atripla?

Response from Dr. Henry

Celiac disease is a possibility-has not been linked to Atripla. It would be unusual to develop significant GI side effects from Atripla after 2 years of use but perhaps possible. If no other condition/factor identified then a trial switch to an alternative regimen (ie Epzicom instead of the Truvada in Atripla if HLA B5701 negative or raltegravir for the efavirenz) depending on your past treatment history. Pancreatic insufficiency is another possibility often a challenge to diagnosis. Other meds can contribute as well. KH



Previous
Anal Polyp
Next
missed dose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement